Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2012, 3:44 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2012, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 29, 2012, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:49 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS53 KIND 291944
SVRIND
INC035-065-135-292030-
/O.NEW.KIND.SV.W.0127.120629T1944Z-120629T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 430 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF HAGERSTOWN...OR 14 MILES NORTH OF CAMBRIDGE CITY...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MODOC...
LYNN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8482 4000 8519 3995 8520 3996 8535
4018 8527 4017 8480 4001 8481
TIME...MOT...LOC 1944Z 267DEG 20KT 4002 8514
WIND...HAIL 60MPH 1.00IN
$$
KOCH3 follow-up statements
998
WWUS53 KIND 291953
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EDT FRI JUN 29 2012
INC035-065-135-292030-
/O.CON.KIND.SV.W.0127.000000T0000Z-120629T2030Z/
DELAWARE-HENRY-RANDOLPH-
353 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELAWARE...NORTHEASTERN HENRY AND SOUTHERN RANDOLPH COUNTIES UNTIL
430 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF HAGERSTOWN...OR 15 MILES NORTH OF CAMBRIDGE CITY...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER AND LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8482 4000 8519 3995 8520 3996 8535
4018 8527 4017 8480 4001 8481
TIME...MOT...LOC 1953Z 267DEG 20KT 4002 8507
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/KOCH700
WWUS53 KIND 292008
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT FRI JUN 29 2012
INC035-292018-
/O.CAN.KIND.SV.W.0127.000000T0000Z-120629T2030Z/
DELAWARE-
408 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4001 8481 4000 8482 4000 8519 3995 8520
3996 8535 4008 8530 4008 8522 4010 8521
4012 8482
TIME...MOT...LOC 2008Z 267DEG 20KT 4002 8496
$$
INC065-135-292030-
/O.CON.KIND.SV.W.0127.000000T0000Z-120629T2030Z/
HENRY-RANDOLPH-
408 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENRY AND SOUTHERN RANDOLPH COUNTIES UNTIL 430 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF FOUNTAIN CITY...OR 14 MILES NORTH OF CENTERVILLE...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4001 8481 4000 8482 4000 8519 3995 8520
3996 8535 4008 8530 4008 8522 4010 8521
4012 8482
TIME...MOT...LOC 2008Z 267DEG 20KT 4002 8496
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/KOCH426
WWUS53 KIND 292018
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 PM EDT FRI JUN 29 2012
INC065-135-292030-
/O.CON.KIND.SV.W.0127.000000T0000Z-120629T2030Z/
HENRY-RANDOLPH-
418 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENRY AND SOUTHERN RANDOLPH COUNTIES UNTIL 430 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOUNTAIN CITY...OR 13 MILES NORTH OF RICHMOND...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4001 8481 4000 8482 4000 8519 3995 8520
3996 8535 4008 8530 4008 8522 4010 8521
4012 8482
TIME...MOT...LOC 2018Z 267DEG 20KT 4002 8489
WIND...HAIL 60MPH 1.00IN
$$
HOMANN/KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:28 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 29, 3:28 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 PM EDT FRI JUN 29 2012 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...FIRE WEATHER AND CLIMATE SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 244 PM EDT FRI JUN 29 2012 THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN HALF OF OUR REGION LATER THIS AFTERNOON AND THEN STALL. ANOTHER WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND. IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP OUR WEATHER QUITE WARM AND DRY. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 244 PM EDT FRI JUN 29 2012 MAIN STORY THIS PERIOD IS THE SEVERE WEATHER THREAT... A SMALL MCS HAS PROGRESSED INTO NORTHWESTERN INDIANA WITH SEVERAL REPORTS OF SEVERE WIND AND HAIL. MEANWHILE...SMALL CBS/CU HAVE INCREASED IN COVERAGE ORIENTED W/E. INSTABILITY IS GREATEST WITHIN THE FRONTAL ZONE (NEAR THE NORTHERN BORDER OF THE COUNTY WARNING AREA) WITH 90S TEMPERATURES AND 70S DEW POINTS RESULTING IN MLCAPE LIKELY EXCEEDING 4000 J/KG. WITH CONTINUED DESTABILIZATION AND OUTFLOW DRIVING SEWD FROM THE INITIAL MCS...TSTMS SHOULD INCREASE ALONG THIS CORRIDOR AND PUSH ACROSS THE REST OF THE FORECAST AREA INCLUDED IN THE WATCH. SIGNIFICANT WIND DAMAGE AND VERY LARGE HAIL WILL CONTINUE TO BE THE MAIN THREATS. SECONDARY FOCUS WAS THE HEAT. THE REST OF THE FORECAST AREA WAS PUT IN AN EXCESSIVE HEAT WARNING...UPGRADED FROM AN ADVISORY EARLIER THIS AFTERNOON. AFTER THIS WAVE OF SVR TSTMS BLOWS THROUGH THIS AFTERNOON AND EARLY EVENING...MODELS HINTING AT SOME LAGGING OUTFLOW BOUNDARIES WHICH MAY INITIATE SOME MORE THUNDERSTORMS THROUGH TONIGHT. HAVE LEFT IN SCATTERED CHANCES OF THUNDERSTORMS FOR THIS AFTER 00Z. MAIN THREAT FOR REDEVELOPMENT OF ANY THUNDERSTORMS LIES NORTH OF I-70 CORRIDOR. SEVERE THREAT LOOKS LIMITED AT THIS TIME AS WOULD EXPECT THE ENVIRONMENT TO BE WORKED OVER. VERY WARM OVERNIGHT LOWS ON TAP TONIGHT IN THE MID TO UPPER 70S. DO NOT EXPECT TO HIT THE LOW TEMP UNTIL JUST BEFORE SUNRISE SIMILAR TO THIS MORNING. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 244 PM EDT FRI JUN 29 2012 ...RECORD HIGH TEMPERATURES...ADDITIONAL THUNDERSTORMS CHANCES...AND ELEVATED FIRE DANGER WILL CONTINUE THROUGH THIS WEEKEND... A STRONG UPPER RIDGE WILL EXTEND FROM NORTHERN GEORGIA TO THE CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL DISTURBANCE (ALONG AN OLD STALLED WEAK FRONTAL BOUNDARY) ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT. THOUGH MODELS MAY HAVE BEEN HINTING AT A (SLIGHT) COOLING FOR THIS WEEKEND...THEY ARE LOOKING WARMER WITH THE 12Z RUN SO THAT TEMPERATURES WERE GENERALLY INCREASED A FEW DEGREES ACROSS THE CWA THROUGH THIS ENTIRE PERIOD. THESE WARMER TEMPERATURES COMBINED WITH HIGH DEW POINTS IN THE MID TO UPPER 60S WILL CREATE DANGEROUS HEAT INDICES RANGING FROM AROUND 100 TO 105. CONSIDERING THE HEAT WAVE THESE PAST FEW DAYS AND THE FACT THIS LOOKS LIKE A PROLONGED EVENT...OPTED TO EXTEND THE EXCESSIVE HEAT WARNING THROUGH 8 PM SUNDAY...ESSENTIALLY THROUGH THIS WEEKEND. TECHNICAL CRITERIA MAY NOT BE MET IN SOME LOCATIONS (4 OR MORE DAYS OF ADVISORY CRITERIA OR HIGHER) BUT FEEL THE IMPACT WILL MOST DEFINITELY BE THERE...CERTAINLY WITH THIS FALLING OVER A WEEKEND WHERE MANY FOLKS MAY BE OUTDOORS. REFERENCING THE ABOVE DISTURBANCE WHICH MOVES ACROSS THE AREA LATER SAT AND SAT NIGHT...SPC HAS PLACED ALMOST THE SAME AREA AS TODAY IN A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREATS ONCE AGAIN BEING LARGE HAIL AND DAMAGING WINDS. AFTER SUNDAY NIGHT THE REST OF THE PERIOD LOOKS DRY...BUT STILL HOT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 210 PM EDT FRI JUN 29 2012 PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF THUNDERSTORMS. && .AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/... ISSUED AT 1130 AM EDT FRI JUN 29 2012 THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES ARE TO LOW RIGHT NOW TO MENTION ANYTHING. WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE POSSIBILITY OF THUNDERSTORM GUSTS. && .FIRE WEATHER... ISSUED AT 300 PM EDT FRI JUN 29 2012 WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR SOUTH MAY APPROACH 25 TO 30 PERCENT...BUT WINDS WILL NOT BE HIGH ENOUGH TO REACH RED FLAG CRITERIA THIS AFTERNOON OR THROUGH THIS WEEKEND. && .CLIMATE... ISSUED AT 300 PM EDT FRI JUN 29 2012 RECORD HIGHS FOR KIND: ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901) ALL TIME FOR MONTH OF JUNE - 104 (6/28/2012) JUNE 29 - 102...AS OF 214 PM EDT (2012) JUNE 30 - 97 (1933) JULY 1 - 97 (1970) JULY 2 - 99 (1970) && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Jun 29, 2:43 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 PM EDT FRI JUN 29 2012 INZ021-028>031-035>049-051>057-062>065-072-301845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 243 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. AN ENHANCED THREAT FOR FIRES IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING THUNDERSTORMS THE MAIN THREATS. HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND NORTH OF INTERSTATE 70. TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IN ADDITION.. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN SATURDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-301845- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 243 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED DANGER FOR FIRES SPREADING. HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES. TIMING: THROUGH EARLY EVENING. DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL PRODUCE AN INCREASED DANGER FOR FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE PERIOD. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN INCREASED RISK FOR FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Jun 29, 3:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL WINDFALL 40.36N 85.96W
06/29/2012 M0.88 INCH TIPTON IN AMATEUR RADIO
0320 PM TSTM WND DMG WINDFALL 40.36N 85.96W
06/29/2012 TIPTON IN AMATEUR RADIO
EMPTY 500 GALLON CAPACITY WATER TANK BLOWN APPROX 1000
FEET
&&
EVENT NUMBER IND1200306
EVENT NUMBER IND1200307
ELBLocal storm report, Jun 29, 3:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN THORNTOWN 40.13N 86.61W
06/29/2012 M1.48 INCH BOONE IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200308
DRTLocal storm report, Jun 29, 3:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST NOBLESVILLE 40.06N 86.03W
06/29/2012 E50 MPH HAMILTON IN AMATEUR RADIO
&&
EVENT NUMBER IND1200309
ELBLocal storm report, Jun 29, 3:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 NE FISHERS 39.98N 85.98W
06/29/2012 HAMILTON IN PUBLIC
POWER OUT FROM OUTFLOW WINDS AT SR37 AND 146TH ST.
&&
EVENT NUMBER IND1200310
DRTLocal storm report, Jun 29, 3:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST MUNCIE 40.20N 85.39W
06/29/2012 E60 MPH DELAWARE IN TRAINED SPOTTER
VERY HEAVY RAIN.
&&
EVENT NUMBER IND1200313
DRTLocal storm report, Jun 29, 3:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD 2 NW LEBANON 40.07N 86.50W
06/29/2012 BOONE IN TRAINED SPOTTER
SLIGHT ROTATION OBSERVED
&&
EVENT NUMBER IND1200314
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:19 AM EDT | Heat Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Henry and 6 more | 9 hr |
| Jun 29, 2:36 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 39 min |
| Jun 29, 2:50 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 40 min |
| Jun 29, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 46 min |
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 43 min |
| Jun 29, 3:05 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 40 min |
| Jun 29, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Tipton | 49 min |
| Jun 29, 3:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 40 min |
| Jun 29, 3:32 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 43 min |
| Jun 29, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Rush | 39 min |
| Jun 29, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 38 min |
| Jun 29, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 42 min |
| Jun 29, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.